PDA

View Full Version : Cold and agitated



Hockeymc3
03-03-17, 19:18
I was wondering about a few side effects I'm having. First one is that when I wake up in the morning I am very cold. Turn up the furnace and 4 blankets and am still cold. Gets better once I'm up and moving and can come and go at times during the day

And the other one is I am very irritable, agitated, aggressive, jaw clenching, etc at times. It's driving me crazy

Any ideas? Thanks

panic_down_under
03-03-17, 21:45
I was wondering about a few side effects I'm having.

Have you just started taking clomipramine, or have you been on it for a while? How much are you on and how long have you been on this dose?


First one is that when I wake up in the morning I am very cold.

Serotonin isn't just a brain neurotransmitter. It has many other functions including controlling blood vessel tone, constriction and dilation, and serotonergic antidepressants can affect this at the beginning and for a while after dose increases. The body will usually adapt after a week or two. Feeling cold is also a relatively common anxiety and/or symptom, especially among Asians for some reason.


And the other one is I am very irritable, agitated, aggressive, jaw clenching, etc at times. It's driving me crazy

These are also not uncommon side-effects at the beginning. You should discuss these with your doctor. A small dose of an antipsychotic, or mood stabilizer can help until things settle down.

Hockeymc3
03-03-17, 22:50
I have been on it for about 6 months. I got off another med about two weeks ago called gabapentin, thinking it was the culprit of my symptoms. I have been up and down on my dose as well. Maybe I need to level out for a while. I am on lamictal for a mood stabilizer as well.

panic_down_under
04-03-17, 01:55
I have been on it for about 6 months.

How much clomipramine are you taking and were the gabapentin and Lamictal added because clomipramine wasn't effective, or were you on them before starting it?


I got off another med about two weeks ago called gabapentin, thinking it was the culprit of my symptoms.

So, just to be absolutely clear, the cold, irritability, agitation, etc, were all present before quitting gabapentin?

Do you take any other meds, supplements, etc?

Hockeymc3
04-03-17, 02:48
I was on them before starting the anafranil. I am now on only 25 mg for about a week now. Ive been as high as 150
I can not tell a difference in 25 to 150. The drug at a very low dose numbs the physical anxiety. And yes they were all present. I thought the gaba was cuasing it. Which it still could be withdrawls from it. I take fish oil and magnesium

panic_down_under
04-03-17, 06:15
I was on them before starting the anafranil. I am now on only 25 mg for about a week now. Ive been as high as 150

So you are only taking 25mg clomipramine a day? That is not enough to have any positive impact. You need to be on at least 100mg/day. If you can't/won't take that much then you would be better discontinuing the med completely as taking sub therapeutic antidepressant doses for long periods may increase the risk of the med failing to work. Worse, you may then not respond to any of them.

How long did you consistently take 150mg?


Which it still could be withdrawls from it.

Yes, and probably from dropping the clomipramine dose too.

Hockeymc3
04-03-17, 06:37
It actually numbs the physical anxiety. That as a huge positive for me, as I've felt the anxiety in my chest ever since I was a kid. But not anymore. Even that small of a dose does it. I was not on 150 for very long as I could not stand the dry mouth. Also forgot to mention I'm on trazadone. Been on that a couple months. Had all the symptoms before the trazadone

panic_down_under
04-03-17, 12:25
It actually numbs the physical anxiety.

By "physical anxiety" do you mean the adrenaline surge of the flight-or-flight response manifesting as tremor, racing heart rate, sweating, etc?

While clomipramine is a moderate a1-adrenoceptor antagonist, I suspect any improvement you're seeing from 25mg is more from the placebo effect.

Antidepressants have no direct effect on anxiety, or depression in the way say aspirin has on a headache. They work by stimulating the growth of new brain cells (http://www.americanscientist.org/issues/feature/depression-and-the-birth-and-death-of-brain-cells/99999) (neurogenesis) to replace cells killed, or prevented from growing by high brain stress hormone levels. The therapeutic response is produced by these new cells and the stronger interconnections they forge, not the meds directly and 25mg is unlikely to be enough to sustain neurogenesis.


Even that small of a dose does it. I was not on 150 for very long as I could not stand the dry mouth.

Did you take 100mg for any length of time, i.e. more than 2 months? If so, were you able to tolerate it and was it effective?


Also forgot to mention I'm on trazadone. Been on that a couple months.

What are you taking this for, insomnia? At what dose and do you take it every day?

Hockeymc3
04-03-17, 17:30
Took 100 for about a month and couldn't tolerate the side effects. Like I said before, 25 and 100 felt the same. And yes the traz is for sleep. By physical anxiety I mean the tingle feeling I used to get in my chest. In the same way people complain about feeling numb in the genitals, it does that for physical sensations of anxiety.

panic_down_under
04-03-17, 21:49
Took 100 for about a month and couldn't tolerate the side effects. Like I said before, 25 and 100 felt the same.

That's because they were effectively the same. It seems you were never on a high enough dose for long enough to sustain neurogenesis. Antidepressants typically take 3-12 weeks to kick-in from when a therapeutic dose is first take, usually at least 75-100mg for clomipramine. If you can't tolerate the med at an effective dose then there is no point in taking it.

Is clomipramine the first antidepressant you've been on?


By physical anxiety I mean the tingle feeling I used to get in my chest. In the same way people complain about feeling numb in the genitals, it does that for physical sensations of anxiety.

A low dose of one of the beta-blockers may achieve the same result with fewer side-effects, though it won't do much for the mental anxiety, but then neither will 25mg clomipramine.

Hockeymc3
04-03-17, 22:17
Ok thanks